Alert archive / Wisconsin / Tornado Warnings in 2022
Tornado Warning 11, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Jun 15, 2022, 6:06 PM CDT for 5 counties in Wisconsin. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2022, 6:06 PM CDT (23:06 UTC)
- Expired
- Jun 15, 2022, 6:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Columbia County, WI, Dodge County, WI, Fond du Lac County, WI, Green Lake County, WI, Marquette County, WI
The radar
The Milwaukee radar (KMKX), 85 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:06 PM CDT | TSTM WND DMG | 3 E Pardeeville, WI | DELAYED REPORT: TIME ESTIMATED ON RADAR. MULTIPLE LARGE TREE BRANCHES AND LIMBS DOWN. ALSO A ROTTED TREE FELL OVER. |
| Jun 15, 6:16 PM CDT | TSTM WND DMG | 2 N Pardeeville, WI | POWERLINES DOWN ACROSS THE ROAD AND A SHED PARTLY DAMAGED. |
| Jun 15, 6:22 PM CDT | TSTM WND DMG | 2 S Markesan, WI | TREES AND POWER LINES DOWN ON LOVERS LANE JUST SOUTH OF MARKESAN. |
| Jun 15, 6:38 PM CDT | TSTM WND DMG | Randolph, WI | DELAYED REPORT: TIME ESTIMATED ON RADAR. MULTIPLE LARGE TREE LIMBS DOWN ACROSS TOWN. |
| Jun 15, 6:44 PM CDT | TSTM WND DMG | Fox Lake, WI | DELAYED REPORT: MULTIPLE LARGE TREE BRANCHES SNAPPED AND TOPS OF PINE TREES SNAPPED OFF. TIME ESTIMATED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:28 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1556 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
306
WFUS53 KMKX 152306
TORMKX
WIC021-027-039-047-077-152345-
/O.NEW.KMKX.TO.W.0011.220615T2306Z-220615T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Milwaukee/Sullivan WI
606 PM CDT Wed Jun 15 2022
The National Weather Service in Milwaukee/Sullivan has issued a
* Tornado Warning for...
Southern Green Lake County in south central Wisconsin...
Western Fond du Lac County in east central Wisconsin...
Northeastern Columbia County in south central Wisconsin...
Southeastern Marquette County in south central Wisconsin...
Northwestern Dodge County in southeastern Wisconsin...
* Until 645 PM CDT.
* At 605 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Pardeeville, or 9 miles east of Portage, moving
northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Waupun, Ripon, Pardeeville, Randolph, Markesan, Rio, Green Lake,
Brandon, Cambria, Fox Lake, Alto, Manchester, Wyocena, Fairwater,
Friesland, Kingston, Marquette, Astico, Dalton and West Rosendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4361 8871 4342 8934 4362 8945 4390 8887
4389 8870
TIME...MOT...LOC 2305Z 238DEG 56KT 4355 8927
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
STUMPF1 follow-up statement
451
WWUS53 KMKX 152325
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
625 PM CDT Wed Jun 15 2022
WIC077-152335-
/O.CAN.KMKX.TO.W.0011.000000T0000Z-220615T2345Z/
Marquette WI-
625 PM CDT Wed Jun 15 2022
...THE TORNADO WARNING FOR SOUTHEASTERN MARQUETTE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for south
central, southeastern and east central Wisconsin.
LAT...LON 4389 8870 4361 8871 4345 8925 4365 8924
4390 8887
TIME...MOT...LOC 2325Z 238DEG 56KT 4372 8890
$$
WIC021-027-039-047-152345-
/O.CON.KMKX.TO.W.0011.000000T0000Z-220615T2345Z/
Green Lake WI-Fond du Lac WI-Columbia WI-Dodge WI-
625 PM CDT Wed Jun 15 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTHERN
GREEN LAKE...WESTERN FOND DU LAC...NORTHEASTERN COLUMBIA AND
NORTHWESTERN DODGE COUNTIES...
At 625 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Markesan, or 9 miles south of Ripon, moving
northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Waupun, Ripon, Randolph, Markesan, Rio, Green Lake, Brandon, Cambria,
Fox Lake, Alto, Manchester, Fairwater, Friesland, Kingston, Astico,
Dalton and West Rosendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4389 8870 4361 8871 4345 8925 4365 8924
4390 8887
TIME...MOT...LOC 2325Z 238DEG 56KT 4372 8890
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
STUMPFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jun 15, 3:22 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 15, 3:22 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
322 PM CDT Wed Jun 15 2022
.SHORT TERM...
(Issued 322 PM CDT Wed Jun 15 2022)
Tonight and Tonight:
The main focus is on the severe weather expected to impact the area
late this afternoon and evening. The main threat will move into
the west between 4 to 6 PM, then spreading east through the
evening hours. Walworth, Racine, Kenosha counties will be the
last to see the potential for strong to severe storms, if they
hold up in intensity that far to the southeast.
The hot and humid airmass in place has led to an very unstable
atmosphere across central and southern Wisconsin. The elongated
surface low and frontal boundary currently moving into western
Wisconsin will be the forcing mechanism for this afternoon and
evenings convection. With 4000+ J/kg of SBCAPE entrenched across
the area, this will support the potential for explosive updrafts
with more than enough instability to support severe storms as
this boundary moves through the area. With 40 kts of effective
bulk shear, there will also be enough deep layer shear to support
the potential for supercells initially with any initial discrete
cells. All hazards will be possible with any discrete cells early
one, including very large hail, tornadoes, and damaging winds.
As the boundary continues to move east, do expect the line to
grow upscale into a QLCS, with the potential for bowing segments,
mesovorts, and a few embedded supercells. All hazards will remain
possible, including the potential for pockets of wind-driven
hail and tornadoes. With 0-3 km CAPE increasing this afternoon
and 0-3 km bulk shear increasing to around 30 knots, any segments
of the line that surge to the east-northeast may pose a brief
tornado threat.
Heavy rain will occur with any thunderstorm activity. Will need
to keep an eye on the southeast, where storms may train a bit
longer later this evening, but the widespread flash flood threat
looks low at this time. Typical flood prone areas may see some
nuisance flooding develop due to higher rainfall rates.
The boundary will clear the area late this evening and
thunderstorm chances will come to an end. With light winds
overnight, will need to monitor the potential for fog overnight
where heavier rain occurs.
Anderson
&&
.LONG TERM...
(Issued 322 PM CDT Wed Jun 15 2022)
Thursday through Wednesday:
Thursday will be less humid, but still warm with temperatures in
the 80s. Heat indices will be much less with lower dewpoints
moving in behind the front. Southwest to west winds could gust
upwards of 40 to 45 mph in spots, especially central Wisconsin so
we will need to monitor the potential need for a wind advisory.
Otherwise, the rest of the week and weekend look to be cooler with
drier conditions as high pressure dominants. Next week the weather
could turn more active as the heat and humidity return to the
region.
Anderson
&&
.AVIATION...
(Issued 322 PM CDT Wed Jun 15 2022)
Gusty south to southwest winds are expected into this evening,
ahead of an approaching cold front. This cold front is expected to
move through this evening, bringing the potential for severe
storms mainly impacting KMSN/KJVL between 23-01Z, KSBM between
00-02Z, KUES/KENW/KMKE between 01-04Z. Large hail, damaging
winds, and tornadoes will be possible, with the highest threat
back towards KMSN/KJVL/KSBM. Ceilings may fall into the MVFR
category as storms move through, and visibilities may fall down to
1 SM or less given the very heavy rain expected with this
activity. As the front moves through this evening into tonight,
winds will become westerly behind the front tonight, then become
southwest tomorrow.
Anderson
&&
.MARINE...
(Issued 322 PM CDT Wed Jun 15 2022)
Opted to keep the dense fog advisory in place for the northern half
of Lake Michigan, given the humid airmass lifting into the area this
evening. After the front/surface low passes over Lake Michigan
tonight, any lingering fog should dissipate.
Thunderstorms, some possibly severe, will form along and ahead of
the cold front and move through the region tonight. Large hail,
damaging winds and waterspouts are possible. A period of gusty
southwest winds is expected on Thursday, before shifting west
Thursday night. A Small Craft Advisory has been issued for the
nearshore waters for Thursday, as gusts up to 30 knots are
expected. Some gusts near the shoreline may approach gale force,
and this will need monitoring in later forecasts.
High pressure should move southeast through the Great Lakes
region this weekend, bringing somewhat lighter winds.
Wood/Anderson
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ051-WIZ052-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-
WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-
WIZ072 until 8 PM Wednesday.
LM...Dense Fog Advisory...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ868 until 7 AM Thursday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...10 AM
Thursday to 7 PM Thursday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jun 15, 2:23 PM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 223 PM CDT Wed Jun 15 2022 WIZ046-047-051-052-056>060-062>072-161930- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 223 PM CDT Wed Jun 15 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight The Heat Advisory remains in effect for most of the area until 8 PM CDT this evening, for heat index values up to 103 degrees. Severe storms along and ahead of a cold front are expected to move eastward through the area later this afternoon and evening, before exiting to the east around midnight. Tornadoes, large hail to 2 inches or greater in diameter, and damaging winds above 70 MPH are all possible. Stay weather aware this afternoon and evening! .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There are slight chances for thunderstorms early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed later this afternoon and evening. LMZ643>646-161930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 223 PM CDT Wed Jun 15 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight South to southwest winds may reach Small Craft Advisory levels this afternoon. Severe storms along and ahead of a cold front are expected to move eastward through the nearshore waters this evening, before exiting to the east around midnight. Waterspouts, large hail to 1 inch or greater in diameter, and damaging winds above 50 knots are all possible. Stay weather aware this evening. Patchy dense fog is possible at times into tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Gusty southwest to west winds on Thursday will reach Small Craft Advisory levels near the shoreline. A few gale force gusts are possible. There are slight chances for thunderstorms early next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-161930- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 223 PM CDT Wed Jun 15 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A Dense Fog Advisory continues for the northern half of the open waters of Lake Michigan through tonight. Patchy dense fog may occur to the south as well. Gusty south to southwest winds to 30 knots may occur this afternoon over northern portions of the lake. Severe storms along and ahead of a cold front are expected to move eastward through the open waters this evening and into the overnight hours. Waterspouts, large hail to 1 inch or greater in diameter, and damaging winds above 50 knots are all possible. Stay weather aware tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Gusty southwest to west winds to 30 knots may occur Thursday over northern portions of the lake. There are slight chances for thunderstorms early next week. www.weather.gov/mkx
In the hours before
Local storm report, Jun 15, 5:32 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
532 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST 6 NW WESTFIELD 43.95N 89.58W
06/15/2022 E80 MPH MARQUETTE WI PUBLIC
&&Local storm report, Jun 15, 5:33 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
533 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG WESTFIELD 43.88N 89.49W
06/15/2022 MARQUETTE WI AMATEUR RADIO
REPORTS OF MULTIPLE TREES AND LIMBS DOWN
AROUND TOWN WITH ESTIMATE 60-70 MPH WINDS.
&&Local storm report, Jun 15, 5:38 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG OXFORD 43.78N 89.56W
06/15/2022 MARQUETTE WI LAW ENFORCEMENT
REPORTS OF MULTIPLE TREES DOWN IN
COMMUNITIES FROM OXFORD TO THE NORTH IN
MARQUETTE COUNTY.
&&The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:33 PM CDT | Small Craft Advisory | MKX | 31 hr | |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 51 min |
| Jun 15, 4:42 PM CDT | Tornado Warning | MKX | Iowa, Sauk | 48 min |
| Jun 15, 4:48 PM CDT | Tornado Warning | MKX | Sauk | 42 min |
| Jun 15, 5:02 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 58 min |
| Jun 15, 5:07 PM CDT | Small Craft Advisory | MKX | 8 hr | |
| Jun 15, 5:09 PM CDT | Tornado Warning | MKX | Marquette | 36 min |
| Jun 15, 5:13 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 47 min |
| Jun 15, 5:21 PM CDT | Tornado Warning | MKX | Sauk | 24 min |
| Jun 15, 5:24 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 51 min |
| Jun 15, 5:30 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa, Sauk | 45 min |
| Jun 15, 5:33 PM CDT | Tornado Warning | MKX | Columbia | 42 min |
| Jun 15, 5:39 PM CDT | Tornado Warning | MKX | Columbia, Sauk | 51 min |
| Jun 15, 5:51 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Green Lake, Marquette | 39 min |
| Jun 15, 6:10 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 35 min |
| Jun 15, 6:20 PM CDT | Tornado Warning | MKX | Green Lake | 25 min |
| Jun 15, 6:23 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 37 min |
| Jun 15, 6:34 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 41 min |
| Jun 15, 6:42 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 48 min |
| Jun 15, 6:51 PM CDT | Tornado Warning | MKX | Columbia, Dane, Dodge | 39 min |
Nearby
Tornado Warnings in Wisconsin, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.